MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II INTRODUCER SET; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II INTRODUCER SET; INTRODUCER, CATHETER
Model Number SS9
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was used in treatment.One 9f safesheath introducer was returned from the customer with the dilator.Blood found on the sheath and dilator.According to the event description summary, the user was experiencing difficulty peeling the sheath apart.The sheath was received from the customer already peeled apart.Upon evaluation of the returned product, it was found that the sheath hub and hemostatic valve broke properly as intended.The sheath shaft was peeled all the way apart along the score lines, but in a slightly jagged fashion.Returned device analysis revealed the sheath was within manufacturing specifications.The sheath was received fully peeled in half.Although there were some slightly jagged edges, the sheath peeled completely on the scorelines.The jagged edges would not have interfered with the ease of peelability.The lot number of this sheath is unknown so the device history record that includes peel strength test data could not be reviewed to check for any related anomalies.No manufacturing defects were found.Per manufacturing procedure adelante, adelante-s and adelante-s2 sheath extrusion: appropriate extrusion tool is selected for the part to be extruded and is inspected prior to the extrusion run.Peel strength and critical dimensions are verified on every 100th extruded sheath.Per qa procedure adelante s2s introducer sheath in-process and final inspection: ansi z 1.4 sampling plan: special level 4, aql 0.40 reduced.After the hub break test, manual peel test is performed to ensure that the sheath easily peels easily along the sheath body and tip.The sheath is visually inspected to verify one of the score lines of the sheath is aligned with the break line of the hub (handle) - sample size: first 5 good shots and 5 last shots.Test the tip peel strength on the first 5 properly tipped sheaths and on the last 5 properly tipped sheaths.The instructions for use (ifu) informs the user: flush sheath with 5cc of saline immediately before peeling sheath away in order to minimize back bleeding.Withdraw sheath and valve over the lead or catheter and from the vessel, while keeping the lead in place.Sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
The event occurred during implant procedure of an icd coblat dr mri is1 df4.It was reported that splitting difficulty was experienced with both a safesheath ss9 and ss7 introducer system, both were not splitting completely.No patient complications have been reported as a result of this event.The issue with the ss9 was not originally reported on the mpxr-1086642.Based upon the photos received from the customer, it was questioned if there might have been an issue with a ss9.Per manufacturers request, customer initiated a follow-up with their field representative.On 10/oct/2023, the rep confirmed the same issue occurred with both an ss9 and ss7, same patient, same procedure.The icd implant was successful.No patient complications have been reported as a result of this event.Patient has a medical history of cardiomyopathy.The ss9 was returned for evaluation.Reference 1035166-2023-00105.

Brand Name
SAFESHEATH® II INTRODUCER SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key18070491
Report Number1035166-2023-00123
Device Sequence Number7665652
Product Code DYB
UDI-Device Identifier30891492002259
UDI-Public30891492002259
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSS9
Device Catalogue NumberSS9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2023
Initial Report FDA Received Date11/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale